Alert archive / Pennsylvania / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jun 5, 2011, 7:44 PM EDT for Berks County, Pennsylvania. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2011, 7:44 PM EDT (23:44 UTC)
- Expired
- Jun 5, 2011, 8:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Philadelphia/Mount Holly
County Berks County, PA
The radar
The Philadelphia radar (KDIX), 161 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
089
WWUS81 KPHI 052344
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
744 PM EDT SUN JUN 5 2011
PAZ060-060045-
BERKS PA-
744 PM EDT SUN JUN 5 2011
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT BERKS COUNTY...
AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 36 MILES WEST OF LEHIGHTON...MOVING
SOUTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR STRAUSSTOWN...
PORT CLINTON AROUND 830 PM...BERNVILLE AND CENTERPORT AROUND 845 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
LAT...LON 4052 7637 4052 7630 4054 7618 4056 7615
4058 7609 4060 7605 4059 7603 4063 7600
4046 7580 4028 7608 4051 7640
$$
HAYESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 5, 6:42 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 5, 6:42 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 642 PM EDT SUN JUN 5 2011 .SYNOPSIS... WEAK HIGH PRESSURE IS FORECAST TO INFLUENCE OUR REGION DURING MUCH OF THE NEW WEEK. A FRONTAL BOUNDARY FROM THE NORTHWEST IS EXPECTED TO DROP INTO OUR REGION ON FRIDAY AND IT SHOULD REMAIN IN OUR VICINITY OVER THE WEEKEND. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... THE WIDELY SCATTERED CONVECTION DEVELOPING OVER THE POCONOS HAS BECOME DEEP ENOUGH FOR LIGHTNING. THE FORECAST WAS UPDATED TO INCLUDE THUNDER FOR THE SOUTHERN POCONOS...LEHIGH VALLEY AND NORTHWEST NEW JERSEY THIS EVENING. THE ABOVE AREAS CLEARED THIS AFTERNOON...ALLOWING HEATING TO PUSH TEMPERATURES TO CONVECTIVE VALUES. THE CUMULUS FIELD DEVELOPED ON A SURFACE TROUGH THAT EXTENDED FROM NORTHEAST PENNSYLVANIA INTO WESTERN VIRGINIA. ISOLATED SHOWERS DEVELOPED FIRST...BUT THE UPDRAFTS BECAME STRONG ENOUGH TO ALLOW STORM TOPS TO REACH MINUS 20 CELSIUS. WITH ICE IN THE CLOUD...CHARGE SEPARATION LED TO ISOLATED THUNDER. ALL OF THIS HAS OCCURRED AHEAD OF A SHORT WAVE ACROSS WESTERN NEW YORK STATE. SINCE WESTERN AREAS ARE MARGINALLY UNSTABLE...AND THE APPROACHING SHORT WAVE SHOULD HELP WEAKEN THE MID LEVEL CAP IN PLACE...A CHANCE OF THUNDER WAS INSERTED INTO MOST OF THE LEHIGH VALLEY...AS WELL AS THE POCONOS AND NORTHWEST NEW JERSEY. SOUTHEAST OF THIS AREA...THE MID LEVEL CAP SHOULD REMAIN IN PLACE AS HEATING AS NOT BEEN AS EXTENSIVE AS FURTHER WEST. NO MENTION OF THUNDER WAS INCLUDED ELSEWHERE. THE POTENTIAL FOR THUNDER SHOULD END WITH THE PASSING OF THE SHORT WAVE...WHICH SHOULD OCCUR BEFORE 0300 UTC MONDAY. THE SHOWER CHANCES WILL CONTINUE BEYOND THIS. LOWS WERE BASED MAINLY ON A MOS BLEND. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... FROM MONDAY THROUGH TUESDAY NIGHT, A MID LEVEL LOW IS FORECAST TO LINGER OVER THE WESTERN NORTH ATLANTIC AS A MID LEVEL HIGH REMAINS OVER THE SOUTH CENTRAL STATES. AS A RESULT, OUR REGION WILL BE UNDER A NORTHWEST FLOW. ON WEDNESDAY, THE LOW IS EXPECTED TO DRIFT FARTHER OUT TO SEA WITH THE RIDGE EXPANDING NORTHEASTWARD TOWARD OUR REGION. MONDAY SHOULD BE A DRY DAY IN MUCH OF EASTERN PENNSYLVANIA, NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND. HOWEVER, A LINGERING BOUNDARY MAY TOUCH OFF ISOLATED RAIN SHOWERS AND AFTERNOON THUNDERSTORMS. AS A RESULT, WE WILL KEEP THE SLIGHT CHANCE POPS IN THE FORECAST. A WEAK MID LEVEL SHORT WAVE IS EXPECTED TO DROP OVER OUR REGION ON TUESDAY AFTERNOON. THE 1200 UTC GUIDANCE IS SUGGESTING SLIGHT CHANCE POPS FOR OUR NORTHERN AND CENTRAL COUNTIES AT THAT TIME. AS THE RIDGE BEGINS TO BUILD TOWARD OUR REGION ON WEDNESDAY, TEMPERATURES AT 850 HPA ARE EXPECTED TO RISE NEAR +20C. IT APPEARS AS THOUGH MOST OF OUR FORECAST AREA WILL REACH THE LOWER 90S ON WEDNESDAY AFTERNOON. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... MID-LEVEL RIDGING CENTERED OVER THE SOUTHEAST PORTIONS OF THE COUNTRY WEDNESDAY NIGHT INTO THURSDAY WILL EVENTUALLY PUSH FURTHER SOUTH AS A CUTOFF LOW MOVES SOUTH FROM EASTERN CANADA...BEFORE MOVING OVER THE COASTAL WATERS OF NOVA SCOTIA LATER IN THE WEEKEND. THIS BASICALLY MEANS THE HOT PATTERN SETTING ITSELF UP FOR MIDWEEK WILL END BY THE END OF THE WORK WEEK. AT THE SURFACE, A COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION FROM THE WEST THURSDAY NIGHT AND FRIDAY BEFORE BECOMING QUASI-STATIONARY JUST TO OUR SOUTH SATURDAY AND SUNDAY. SO THE LONG-TERM PERIOD WILL BEGIN HOT, THEN TURN MORE SEASONABLE AFTER SHOWERS AND THUNDERSTORMS MOVE THROUGH THE AREA LATER THURSDAY AND FRIDAY. THE PROSPECT FOR SHOWER ACTIVITY NEXT WEEKEND WILL DEPEND ON HOW FAR SOUTH THE COLD FRONT MOVES. RIGHT NOW IT APPEARS IT WILL BE FAR ENOUGH SOUTH SO AS NOT TO PRODUCE ANY RAIN ACTIVITY FOR THE MOUNT HOLLY SERVICE AREA NORTH AND WEST OF THE I-95 CORRIDOR, BUT THERE COULD BE SOME BRIEF SHOWER ACTIVITY IN FAR SOUTHERN NEW JERSEY AND THE DELMARVA. FOR THE GRIDS, SIDED WITH HPC GUIDANCE EXCEPT FOR TEMPERATURE WHICH WERE SHAVED DOWN JUST A BIT ON THU AND FRI TO ACCOUNT FOR INCREASED CLOUD COVER. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. A WEAK FRONT WILL CROSS THE AREA TONIGHT AND A LOW ON THE FRONT WILL THEN MOVE OFF THE CAROLINA COAST TONIGHT. VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE MAJORITY OF THE TAF PD. HOWEVER, THERE COULD BE SOME MVFR AND EVEN SOME LOCAL IFR CONDS TONIGHT AS LOW LEVEL MOISTURE INCREASES IN RESPONSE TO THE FRONT. CONFIDENCE IS LOW ON THE IFR, SO WILL NOT INDICATE ANYTHING LOWER THAN MVFR ATTM. CONDS WILL IMPROVE SHORTLY AFTER DAYBREAK ON MONDAY TO VFR WHERE THEY WILL REMAIN FOR THE REST OF THE PD. OTHERWISE...A WEAK EAST TO SOUTHEAST FLOW IN ADVANCE OF THE FRONT WILL TURN MORE NORTHEAST OR NORTH IN THE WAKE OF THE FRONT TONIGHT AND MONDAY ..BUT SPEEDS WILL BE MOSTLY LESS THAN 10 KNOTS AND WILL PROBABLY BECOME CALM FOR MANY OF THE MORE RURAL TAF SITES DURING TONIGHT. OUTLOOK... HIGH PRESSURE AND DRIER AIR WILL BUILD AND VFR CONDITIONS ARE ANTICIPATED FOR THE FIRST HALF OF THE COMING WEEK. && .MARINE... MARINE CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS TONIGHT THROUGH EARLY THIS COMING WEEK AT LEAST. A WEAK FRONT WILL APPROACH THE COASTAL WATERS FROM THE WEST- NORTHWEST AND CROSS THE AREA TONIGHT. A LOW ON THE FRONT WILL PASS OFF THE CAROLINA COAST TONIGHT. HIGH PRESSURE WILL BUILD INTO OUR AREA FOR MUCH OF THE UPCOMING WEEK. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...IOVINO NEAR TERM...HAYES SHORT TERM...IOVINO LONG TERM...MIKETTA AVIATION...NIERENBERG MARINE...NIERENBERG
Hazardous weather outlook, Jun 5, 3:45 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 345 PM EDT SUN JUN 5 2011 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-062100- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 345 PM EDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-062100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 345 PM EDT SUN JUN 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 5, 6:59 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
659 PM EDT SUN JUN 5 2011
PAZ054-060-061-060000-
BERKS PA-CARBON PA-LEHIGH PA-
659 PM EDT SUN JUN 5 2011
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON AND
LEHIGH COUNTIES...
AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 25 MILES WEST OF LEHIGHTON...MOVING
SOUTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR TRESCKOW AROUND
715 PM...BEAVER MEADOWS AROUND 730 PM...LANSFORD...SUMMIT HILL
AROUND 745 PM...WANAMAKERS AND LENHARTSVILLE AROUND 800 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
LAT...LON 4066 7557 4047 7594 4059 7608 4060 7605
4059 7603 4064 7600 4074 7578 4084 7594
4090 7600 4092 7599 4097 7587 4097 7586
HAYESSpecial weather statement, Jun 5, 7:39 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
739 PM EDT SUN JUN 5 2011
PAZ055-060045-
MONROE PA-
739 PM EDT SUN JUN 5 2011
...A STRONG THUNDERSTORM WILL AFFECT MONROE COUNTY...
AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES EAST OF WILKES-BARRE...MOVING SOUTHEAST
AT 20 MPH. THE THUNDERSTORM WILL BE NEAR BLAKESLEE...TOBYHANNA AROUND
815 PM...LONG POND...POCONO RACEWAY AROUND 830 PM...REEDERS AND JONAS
AROUND 845 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
LAT...LON 4108 7515 4084 7544 4095 7555 4097 7554
4099 7550 4111 7562 4113 7566 4115 7562
4123 7554 4123 7552 4125 7550 4125 7545
HAYESSpecial weather statement, Jun 5, 7:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
744 PM EDT SUN JUN 5 2011
PAZ060-060045-
BERKS PA-
744 PM EDT SUN JUN 5 2011
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT BERKS COUNTY...
AT 740 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 36 MILES WEST OF LEHIGHTON...MOVING
SOUTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR STRAUSSTOWN...
PORT CLINTON AROUND 830 PM...BERNVILLE AND CENTERPORT AROUND 845 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
LAT...LON 4052 7637 4052 7630 4054 7618 4056 7615
4058 7609 4060 7605 4059 7603 4063 7600
4046 7580 4028 7608 4051 7640
HAYESThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:59 PM EDT | Special Weather Statement | PHI | Lehigh | 61 min |
| Jun 5, 7:39 PM EDT | Special Weather Statement | PHI | Monroe | 66 min |
Nearby
Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.